Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 23, NWS Jacksonville, FL

July 22, 2007Flagler County, Florida

NWS Jacksonville, FL issued this tornado warning at Jul 22, 2007, 12:54 PM EDT for Flagler County, Florida. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2007, 12:54 PM EDT (16:54 UTC)
Expired
Jul 22, 2007, 1:30 PM EDT
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 122 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 12:54 PM EDTTORNADOFlagler Beach, FLWATER SPOUT MOVED ONSHORE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1581 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 221656
TORJAX
FLC035-221730-
/O.NEW.KJAX.TO.W.0023.070722T1654Z-070722T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1254 PM EDT SUN JUL 22 2007

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN FLAGLER COUNTY IN NORTHEAST FLORIDA

* UNTIL 130 PM EDT

* AT 1248 PM EDT...SPOOTERS REPORTED A WATERSPOUT NEAR THE FLAGLER
  BEACH PIER APPROACHING THE BEACH.THE PIER IS BEING                 
  EVACUATED. WATER SPOUTS MAY MOVE A SHORT DISTANCE INLAND OFF THE   
  BEACH OVER TEH NEXT 30 MINUTES.

LAT...LON 2949 8100 2960 8115 2957 8122 2943 8117

$$

SANDRIK
4 follow-up statements
000 
WWUS52 KJAX 221659
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1258 PM EDT SUN JUL 22 2007

FLC035-221730-
/O.CON.KJAX.TO.W.0023.000000T0000Z-070722T1730Z/
FLAGLER FL-
1258 PM EDT SUN JUL 22 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR EASTERN
FLAGLER COUNTY...

AT 1254 PM EDT...A TORNADO WAS REPORTED IN FLAGLER BEACH.  OTHER 
WATERSPOUTS OFFSHORE MAY MOVE OVER THE COASTAL AREA OVER THE NEXT 30 
MINUTES.  THIS TORNADO WAS LOCATED NEAR FLAGLER BEACH. THIS TORNADO 
WAS MOVING SLOWLY WEST.

LAT...LON 2949 8100 2960 8115 2957 8122 2943 8117

$$

SANDRIK
000 
WWUS52 KJAX 221709
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
106 PM EDT SUN JUL 22 2007

FLC035-221730-
/O.CON.KJAX.TO.W.0023.000000T0000Z-070722T1730Z/
FLAGLER FL-
106 PM EDT SUN JUL 22 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR EASTERN
FLAGLER COUNTY...

AT 100 PM EDT...FLAGLER COUNTY EMA REPORTS THAT THE SECOND WATER 
SPOUT DISSIPATED OFFSHORE BEFORE REACHING COAST. DAMAGE TO 
BUSINESSES IS REPORTED FROM THE SOUTH 2ND STREET AREA. ADDITIONAL 
WATER SPOUT LANDFALLS AND BRIEF TORNADOES AREA POSSIBLE IN THE 
FLAGLER BEACH AREA THROUGH 130 PM.

LAT...LON 2949 8100 2960 8115 2957 8122 2943 8117

$$

SANDRIK
000 
WWUS52 KJAX 221717
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
117 PM EDT SUN JUL 22 2007

FLC035-221730-
/O.CON.KJAX.TO.W.0023.000000T0000Z-070722T1730Z/
FLAGLER FL-
117 PM EDT SUN JUL 22 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR EASTERN
FLAGLER COUNTY...

AT 112 PM EDT...FLAGLER COUNTY EMA REPORTS STRONG ROTATION ONE MILE 
WEST OF FLAGLER BEACH AND IT IS POSSIBLE A BRIEF TOUCHDOWN COULD 
OCCUR BETWEEN FLAGLER BEACH AND INTERSTATE 95. THE THREAT OF 
ADDITIONAL WATER SPOUTS MOVING ONSHORE APPEARS TO BE DIMINISHING.

LAT...LON 2949 8100 2960 8115 2957 8122 2943 8117

$$

SANDRIK
000 
WWUS52 KJAX 221731
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT SUN JUL 22 2007

FLC035-221740-
/O.EXP.KJAX.TO.W.0023.000000T0000Z-070722T1730Z/
FLAGLER FL-
130 PM EDT SUN JUL 22 2007

...THE TORNADO WARNING FOR EASTERN FLAGLER COUNTY EXPIRES AT 130 PM
EDT...

RADAR INDICATES THE STORM WHICH PRODUCED THE WATER SPOUTS AND 
TORNADO HAS MOVED INLAND AND WEAKENED. ALTHOUGH THE WARNING IS NO 
LONGER IN EFFECT...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE 
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE 
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LAT...LON 2949 8100 2960 8115 2957 8122 2943 8117

$$

SANDRIK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jul 22, 10:40 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 22, 10:40 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1040 AM EDT SUN JUL 22 2007

.UPDATE...HAVE ELECTED TO ISSUE A FLOOD WATCH FOR THE NORTHEAST
FLORIDA COASTAL COUNTIES...AS WELL AS CLAY AND PUTNAM COUNTIES.
THE BROAD-DIFFUSE COLD FRONT (AND OTHER ASSORTED BOUNDARIES FROM
LAST NIGHT) SHOULD PROVIDE A FOCUSING MECH FOR THE NORTHEASTERLY FLOW
COMING IN OFF THE ATLANTIC...COLD AIR ALOFT (500 MB TEMP -10C) AND A
10 TO 15 KNOT WESTERLY RETURN FLOW ALOFT (ABOVE 13-14 KFT ON THE
KJAX VAD WIND PROFILE) IS A CLEAR DANGER SIGN FOR TRAIN ECHOING
OVER THE COASTAL AREAS OF NORTHEAST FLORIDA. ADDITIONALLY HAVE
ALREADY SEEN SPEED CONVERGENT LINES SETTING UP OVER OUR COASTAL
WATERS AS WELL AS PORTIONS OF DUVAL AND NASSAU COUNTIES EARLY THIS
MORNING AND THAT USUALLY DOES NOT BODE WELL FOR THE AFTERNOON.
BOTTOM LINE HAVE SEEN THIS SEVERAL TIMES BEFORE AND I WOULD RATHER
ISSUE THE WATCH AND BE WRONG THAN SIT ON IT AND BE BEHIND THE
POWER CURVE IF THE TRAIN ECHOING INDEED OCCURS. SANDRIK

.SHORT TERM...AN UNSEASONABLY STRONG UPPER TROUGH BLANKETS THE ERN
U.S. TEMPS AT 500 MB CONTINUE ARND -10C INCREASING CHANCES FOR
LARGE HAIL TSTMS. SATELLITE PICS AND RADAR SHOW AXIS OF A
SHORTWAVE TROUGH STRETCHES THRU OUR GA OFFSHORE WATERS TO CEDAR
KEY. A RIBBON OF PVA IS SPAWNING TSTMS ON THE SE SIDE OF THE AXIS.
MOST STORMS ARE OVER GULF AND ATLANTIC WATERS BUT WILL BEGIN
FILLING IN THE LAND AREAS THIS MORNING. ANOTHER DISTURBANCE (PVA)
CURRENTLY OVER N GA WILL DRIFT SOUTH AFFECTING OUR GA ZONES BY
LATE AFTN. HOWEVER WATER VAPOR SHOWS CONSIDERABLE DRIER AIR AT
MID/HI LEVELS IN ATMOSPHERE AND COVERAGE IS EXPECTED TO BE LOWER
IN THE NORTH PORTION. BEST COVERAGE WILL BE SOUTH OF I-10 WHERE
PWATS ARE HIGHER.

&&

.AVIATION...HEAVY RAINS MOVING INTO JAX AREA WILL LOWER VSBY TO
IFR AND OCCASIONALLY LOWER. VSBY WILL BE MAINLY MVFR. ELSEWHERE
VFR CONDS WILL CONTINUE UNTIL TSTMS AFFECT TAF SITES IN AFTN.

&&

.MARINE...SCEC WILL CONTINUE FOR OFFSHORE WATERS WHERE EAST WINDS
ARE 15 TO 20 KT. SEAS HAVE BEEN BUILDING AND SABSOON TOWER R2 IS
CURRENTLY RUNNING 6 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  89  66  91  67 /  30   0  10   0
SSI  85  73  85  75 /  30   0  10   0
JAX  87  68  88  70 /  50   0  20  10
SGJ  84  73  84  73 /  60  20  20  20
GNV  86  68  88  69 /  60  20  40  20
OCF  86  69  88  70 /  70  30  50  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR CLAY-DUVAL-FLAGLER-NASSAU-
     PUTNAM-ST JOHNS.

GA...NONE.
AM...NONE.
&&

SANDRIK/TRABERT/WALKER
Hazardous weather outlook, Jul 22, 10:35 AM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1035 AM EDT SUN JUL 22 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1035 AM EDT SUN JUL 22 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA...
...SCATTERED STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

A MOIST LOW LEVEL NORTHEASTERLY FLOW WILL PRODUCE BANDS OF SHOWERS
OR THUNDERSTORMS COMING ONSHORE. THESE SHOWERS WILL BRING HEAVY
RAINFALL AND AN INCREASED RISK OF LOCALIZED FLOODING FOR COUNTIES
NEAR THE COAST OF NORTHEAST FLORIDA. SEE THE FLOOD WATCH FOR MORE
INFORMATION.

AN UNSEASONABLY STRONG UPPER TROUGH...UPPER LEVEL DISTURBANCES...AND
A WEAK STATIONARY FRONT WILL COMBINE TO BRING SCATTERED STRONG TO
SEVERE THUNDERSTORMS TO THE AREA TODAY. THE GREATEST THREATS FROM
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THE
GREATEST COVERAGE OF STORMS WILL BE SOUTHEAST OF A SAINT SIMONS
ISLAND TO LAKE CITY LINE.

INCREASING NORTHEAST WINDS AND SEAS WILL LEAD TO A MODERATE RISK OF
RIP CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUIRED BY AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL/TRABERT

In the hours before

Local storm report, Jul 22, 11:56 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1156 AM EDT SUN JUL 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HAIL             HARRIETTS BLUFF         30.87N 81.59W
07/22/2007  E0.25 INCH       CAMDEN             GA   PUBLIC

            HEAVY RAIN REPORTED

&&

AWALKER
Special weather statement, Jul 22, 12:14 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1214 PM EDT SUN JUL 22 2007

FLZ037-221700-
PUTNAM-
1214 PM EDT SUN JUL 22 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 100 PM
EDT...

AT 1214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF FLORAHOME...OR 6
MILES NORTH OF INTERLACHEN...MOVING SOUTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLORAHOME...CARRAWAY...
HOLLISTER...MANNVILLE...INTERLACHEN AND JOHNSON THROUGH 100 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TRABERT
Special weather statement, Jul 22, 12:32 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1232 PM EDT SUN JUL 22 2007

GAZ165-166-221730-
COASTAL CAMDEN-INLAND CAMDEN-
1232 PM EDT SUN JUL 22 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 130 PM
EDT...

AT 1232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF DOVER BLUFF...OR 9
MILES WEST OF HIGH POINT...MOVING NORTH AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOVER BLUFF AND WAVERLY
THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TRABERT
Special weather statement, Jul 22, 12:41 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1241 PM EDT SUN JUL 22 2007

FLZ038-221715-
FLAGLER-
1241 PM EDT SUN JUL 22 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 115 PM EDT...

AT 1241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED OVER PALM COUST AND BUNNELL...MOVING SOUTHWEST
AT 5 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ESPANOLA
AND ANDALUSIA THROUGH 115 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SPOOTERS HAVE INDICATED
WEAK ROTATION WITHIN THIS STORM WITH POSSIBLE FUNNEL CLOUDS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SANDRIK
Local storm report, Jul 22, 12:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1245 PM EDT SUN JUL 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     WATER SPOUT      E FLAGLER BEACH         29.47N 81.13W
07/22/2007                   FLAGLER            FL   EMERGENCY MNGR

            SEVERAL REPORTS OF A WATERSPOUT JUST EAST OF FLAGLER
            BEACH. ADDITIONAL REPORTS OF LOW LEVEL ROTATION NEAR PALM
            COAST AND BUNNELL.

&&

SANDRIK
Local storm report, Jul 22, 12:50 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1250 PM EDT SUN JUL 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     WATER SPOUT      FLAGLER BEACH           29.47N 81.13W
07/22/2007                   FLAGLER            FL   EMERGENCY MNGR

            NORTH 8TH SREET ALONG THE OCEANFRONT. WEAK WATER SPOUT
            ALONG THE BEACH...WATER SPOUTS ARE NOT MOVING INLAND NOR
            HAS ANY DAMAGE OCCURRED. EVENT IS ONGOING.

&&

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:30 PM EDTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist45 min
Jul 21, 8:40 PM EDTSpecial Marine WarningJAX2 hr
Jul 22, 10:16 AM EDTFlood WatchJAXFlagler, Nassau5 hr
Jul 22, 12:38 PM EDTSpecial Marine WarningJAX37 min

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.